Alert archive / Nebraska / Red Flag Warnings in 2026

Red Flag Warning 18, NWS North Platte, NE

March 29, 202611 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Mar 29, 2026, 12:07 AM MDT for 11 counties in Nebraska. It took effect at Mar 29, 2026, 9:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2026, 12:07 AM MDT (06:07 UTC)
In effect from
Mar 29, 2026, 9:00 AM MDT
Expired
Mar 29, 2026, 7:00 PM MDT
In force
10 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2026-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2026-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3417 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

360 
WWUS83 KLBF 290607
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
107 AM CDT Sun Mar 29 2026

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

NEZ204-210-300100-
/O.NEW.KLBF.FW.W.0018.260329T1500Z-260330T0100Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-
1207 AM MDT Sun Mar 29 2026

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM MDT TODAY 
(SUNDAY) FOR VERY LOW HUMIDITY AND GUSTY NORTHWEST WINDS...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR and Fire Weather Zone 210 
  Frenchman Basin.

* TIMING...Until 7 PM MDT today (Sunday). 

* WINDS...Northwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* TEMPERATURES...Upper 70s to mid 80s. 

* LIGHTNING...None expected. 

* IMPACTS...Any fire starts may spread rapidly and be difficult 
  to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Taylor
2 follow-up statements
265 
WWUS83 KLBF 291750
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
1250 PM CDT Sun Mar 29 2026

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH TONIGHT AND
AGAIN ON MONDAY...

NEZ204-210-300900-
/O.NEW.KLBF.FW.W.0019.260330T1700Z-260331T0600Z/
/O.CON.KLBF.FW.W.0018.000000T0000Z-260330T0100Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-
1150 AM MDT Sun Mar 29 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR VERY LOW HUMIDITY AND GUSTY NORTHWEST WINDS...
...RED FLAG WARNING IN EFFECT FROM 11 AM MONDAY TO MIDNIGHT MDT
MONDAY NIGHT FOR LOW HUMIDITY AND GUSTY WEST WINDS...

The National Weather Service in North Platte has issued a Red
Flag Warning, which is in effect from 11 AM Monday to midnight 
MDT Monday night.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR and Fire Weather Zone 210 
  Frenchman Basin.

* TIMING...Until 7 PM MDT today (Sunday).

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* TEMPERATURES...Up to 85.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts may spread rapidly and be difficult 
  to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ206-208-300900-
/O.NEW.KLBF.FW.W.0019.260330T1700Z-260331T0600Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-
1250 PM CDT Sun Mar 29 2026

...RED FLAG WARNING IN EFFECT FROM NOON MONDAY TO 1 AM CDT
TUESDAY FOR LOW HUMIDITY AND GUSTY WEST WINDS....

The National Weather Service in North Platte has issued a Red
Flag Warning for, which is in effect from noon Monday to 1 AM CDT
Tuesday.

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest and Fire Weather Zone 208 
  Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National 
  Forest.

* TIMING...

* WINDS...West 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* TEMPERATURES...Up to 84.

* LIGHTNING...

* IMPACTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
814 
WWUS83 KLBF 291753 AAA
RFWLBF

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service North Platte NE
1253 PM CDT Sun Mar 29 2026

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH TONIGHT AND
AGAIN ON MONDAY...

NEZ204-210-300900-
/O.CON.KLBF.FW.W.0018.000000T0000Z-260330T0100Z/
/O.CON.KLBF.FW.W.0019.260330T1700Z-260331T0600Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-
1153 AM MDT Sun Mar 29 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR VERY LOW HUMIDITY AND GUSTY NORTHWEST WINDS...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO
MIDNIGHT MDT MONDAY NIGHT FOR VERY LOW HUMIDITY AND GUSTY
NORTHWEST WINDS...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR and Fire Weather Zone 210 
  Frenchman Basin.

* TIMING...Until 7 PM MDT today (Sunday).

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* TEMPERATURES...Up to 85.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts may spread rapidly and be difficult 
  to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ206-208-300900-
/O.CON.KLBF.FW.W.0019.260330T1700Z-260331T0600Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-
1253 PM CDT Sun Mar 29 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 1 AM
CDT TUESDAY FOR LOW HUMIDITY AND GUSTY WEST WINDS....

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest and Fire Weather Zone 208 
  Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National 
  Forest.

* TIMING...Noon Monday to 1am CT Tuesday

* WINDS...West 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* TEMPERATURES...Up to 84.

* LIGHTNING...Dry lightning could be possible

* IMPACTS...Any fire starts may spread rapidly and be difficult 
  to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 28, 11:33 PM MDT, 34 minutes earlier. Its key messages:

  • Elevated to near-critical fire weather conditions are possible on Sunday, favoring southwest Nebraska into the southern Panhandle.
  • Record high temperatures, very low humidity, and gusty west winds will lead to near critical to critical fire weather concerns Monday.
  • A more active storm track could lead to increasing precipitation chances across the area middle to late week, though confidence in this remains low for now.
Area forecast discussion, Mar 28, 11:33 PM MDT, 34 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1233 AM CDT Sun Mar 29 2026

.KEY MESSAGES...

- Elevated to near-critical fire weather conditions are possible
  on Sunday, favoring southwest Nebraska into the southern
  Panhandle.

- Record high temperatures, very low humidity, and gusty west
  winds will lead to near critical to critical fire weather
  concerns Monday.

- A more active storm track could lead to increasing
  precipitation chances across the area middle to late week,
  though confidence in this remains low for now.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 322 PM CDT Sat Mar 28 2026

Earlier this afternoon, strong southerly winds played a large role
in area-wide critical fire weather conditions. Gusts peaked around
midday with speeds around 40-45 mph and slight decreases since then.
High temperatures have reached the middle 60s west to upper 50s
center and east. These have fallen short of forecasts slightly and
as a result humidity values have not fallen as expected. Even so,
the strong winds and humidity in the teens have led to expansive
critical fire conditions, especially considering the magnitude of
wind gusts.

Tonight...winds will diminish this evening as lee troughing and a
weak low extends east off the high terrain. This will bring about a
wind shift which will nearly clear the area by daybreak on Sunday.
The result will be west-northwesterly winds and another mild
overnight. Lows will remain above the freezing mark and range from
middle 30s north to upper 40s southwest. Winds should remain steady
with sustained speeds around 5-10 mph and modest gusts approaching
20 mph behind the wind shift line.

Sunday/Sunday Night...behind the passing trough, west-northwest
winds will become breezy during the daytime. A plume of dry mid-
level air will cross the central Rockies and within the downslope
flow will promote a considerable warm up with dry air. NAEFS
guidance suggests h7 and h85 temperatures both exceeding the 99th
percentile by early in the day and these warmer mid-level
temperatures in a favorable warming setup support boosting afternoon
highs. The forecast now calls for upper 80s south to upper 70s
north, closer in line with recent MAV guidance. These values will
threaten calendar day records. Under sunny to mostly sunny skies,
fire weather concerns will once again take center stage. More
details pertaining to this can be found below in the Fire Weather
section.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Issued at 322 PM CDT Sat Mar 28 2026

Fire weather concerns continue into Monday, with yet another day of
likely record highs forecast. In fact, H7-H85 temperatures will
again exceed the 99th percentile climo for late March by Monday
afternoon. Potential cloud cover remains the biggest uncertainty for
now, though increasing westerly downslope flow should allow for
ample mixing to tap into the very warm air aloft. Highs are expected
to soar into the upper 80s to potentially even the low 90s again
across southwest Nebraska Monday. This will also coincide with very
low humidity, as the very dry airmass anchored across the area
allows for minimum afternoon humidity of 10 to 15 percent. Some
threat for even single digit humidity values cannot be ruled out,
especially if temperatures trend upwards into the lower 90s across
southwest Nebraska. Westerly wind gusts of 25 to 35 miles per hour
are also expected, with the strongest winds across western Nebraska.
Suspect these will continue to trend upwards, with guidance largely
underperforming with gusts near daily in the recent record warm
pattern. This combination will likely lead to near critical to
critical fire weather concerns, and future fire weather headlines
may be needed.

As a surface low ejects east across southern South Dakota/far
northern Nebraska Monday night, a cold front will quickly push from
north to south across the area. This will lead to a sharp west to
north wind shift, along with increasing northerly gusts of 35 to 45
miles per hour as increasing cold advection promotes ample
mechanical mixing overnight. The passage of this front also marks
the end of the recent very warm stretch, with near to slightly below
average highs then expected for middle week and into next weekend. A
threat for precipitation may return for western and north central
Nebraska by middle to late week as well, though this remains low
confidence for now. A look at NBM probabilities shows broad
probabilities of >0.10" across the area by late week, though only
peaking to ~30-40% for Thursday evening into Friday. This is largely
tied to the evolution of synoptic features, which becomes especially
true by Friday and into next weekend. Though confidence remains low,
trends will continue to be monitored for at least limited drought
relief for western and north central Nebraska.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1233 AM CDT Sun Mar 29 2026

VFR will continue to prevail across all of western and north
central Nebraska through Sunday evening. Low-level wind shear
will be of concern until 10Z across parts of southwest into
central Nebraska, including the KLBF terminal. Northwest winds
will increase to 10-20 kts from late morning into the afternoon
hours Sunday.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 9 AM to 7 PM MDT Sunday for NEZ204-210.

&&

SHORT TERM...NMJ
LONG TERM...Brown
AVIATION...Roberg
Hazardous weather outlook, Mar 28, 2:44 PM MDT, 9 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
344 PM CDT Sat Mar 28 2026

NEZ004>010-022>029-035>038-056>059-069>071-094-292045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
344 PM CDT Sat Mar 28 2026 /244 PM MDT Sat Mar 28 2026/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...This afternoon and tonight.

A Red Flag Warning continues through this evening for all of western
and north central Nebraska. Strong southerly winds will persist,
especially east of Highway 83, into the evening with limited humidity
recovery tonight in the 40 to 60 percent range.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Fire weather concerns continue Sunday and Monday. Marginal winds
limit overall concern on Sunday but stronger west winds with record
high temperatures possible on Monday will make critical to near
critical conditions possible. A strong front will arrive late Monday
evening and bring an abrupt wind shift with increasing gusts into the
overnight.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 11:50 AM MDTRed Flag WarningLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 15 more42 hr

Nearby

Red Flag Warnings in Nebraska, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.